would antibiotic "Omnicef" be good from a bad cough?
- 1 decade agoFavorite Answer
Omnicef is an antibiotic for treating bacterial infections like pneumonia, bronchitis, sinus infections, tonsillitis, ear infections, and skin infections. Unless you have an infection I don't recommend taking it, you don't want to build up an immunity to it and then when you need it, it does no good. Also Omnicef does have some side effects, I know personally it makes me very nauseous but other side effects are rash, redness, or itching; seizures; severe nausea, vomiting, or diarrhea; mucous or blood in the stool; or unusual bleeding or bruising and in women yeast infections. It is always best to consult your doctor before taking prescription medications. Good luck to you and your cough.Source(s): Yahoo health http://health.yahoo.com/drug/d04256a1
- Ashlee SLv 41 decade ago
If it's just a cough, then no. Antibiotics are used to treat bacterial infections and unless your cough is caused by a bacterial infection, then it's not going to do anything. Most coughs are from a cold- which is a virus- which cannot be treated with antibiotics.
Your best bet is to see your doctor- they'll be able to judge why you have this cough and the best course of action.
- Anonymous1 decade ago
i took omnicef for a sinus infection, so a bad cough. try over the counter cough supressants.